Alert archive / Indiana / River Flood Warnings in 2020
River Flood Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 3, 2020, 9:36 PM EST for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Jan 4, 2020, 5:21 AM EST. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2020, 9:36 PM EST (02:36 UTC)
- In effect from
- Jan 4, 2020, 5:21 AM EST
- Expired
- Jan 6, 2020, 11:03 AM EST
- In force
- 54 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, IN, Lawrence County, IN, Washington County, IN
The radar
The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 13.67 ft at Jan 5, 2020, 1:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
804
WGUS43 KIND 040236
FLWIND
Flood Warning
National Weather Service Indianapolis IN
936 PM EST Fri Jan 3 2020
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following waterways in central and
southern Indiana...
East Fork White River...
.Precipitation over the past 24hrs has led to a secondary rise
forecast to reach above flood stage for the East Fork White River at
Seymour by early Saturday morning.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-041435-
/O.NEW.KIND.FL.W.0001.200104T1021Z-200107T0925Z/
/SERI3.1.ER.200104T1021Z.200105T0600Z.200106T2125Z.NO/
936 PM EST Fri Jan 3 2020
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the East Fork White River at Seymour.
* from late tonight to late Monday night.
* At 7:45 PM Friday the stage was 10.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tonight and continue to
rise to near 14.4 feet by Sunday morning. It will fall below flood
stage by Monday afternoon.
* At 14.0 feet...Pasture lands...agricultural lands and several County
and State Roads begin to flood. High water isolates a few river
cabins. State Road 235 east of Medora and county roads near
Shields and Vallonia flood. Roads that begin to flood include 258
east of Cortland...County Road 725 N just north of the gaging site
and Ewing Road near Brownstown.
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$5 follow-up statements
417
WGUS83 KIND 040240
FLSIND
Flood Statement
National Weather Service Indianapolis IN
940 PM EST Fri Jan 3 2020
...A Flood Warning continues for portions of the following waterways
in Indiana...
East Fork White River...White River...
.Additional precipitation across portions of central and southern
Indiana in the last 24 hours will prolong high water along portions
of the lower White River and East Fork White River by an additional
24 hours or so. Additional rainfall is expected late today
into Saturday, but should be light enough that impacts to river
levels will be minimal.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-050239-
/O.CON.KIND.FL.W.0001.200104T1021Z-200107T0925Z/
/SERI3.1.ER.200104T1021Z.200105T0600Z.200106T2125Z.NO/
940 PM EST Fri Jan 3 2020
The Flood Warning continues for
The East Fork White River at Seymour.
* from late tonight to late Monday night.
* At 8:45 PM Friday the stage was 10.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tonight and continue to
rise to near 14.4 feet by Sunday morning. It will fall below flood
stage by Monday afternoon.
* At 14.0 feet...Pasture lands...agricultural lands and several County
and State Roads begin to flood. High water isolates a few river
cabins. State Road 235 east of Medora and county roads near
Shields and Vallonia flood. Roads that begin to flood include 258
east of Cortland...County Road 725 N just north of the gaging site
and Ewing Road near Brownstown.
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
INC027-051-083-125-050239-
/O.CON.KIND.FL.W.0356.000000T0000Z-200105T0600Z/
/FREI3.1.ER.191231T0203Z.200102T0000Z.200104T1800Z.NO/
940 PM EST Fri Jan 3 2020
The Flood Warning continues for
The White River at Edwardsport.
* until late Saturday night.
* At 7:00 PM Friday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Forecast...It will continue to fall to below flood stage by
Saturday afternoon.
* At 15.0 feet...Flooding of low agricultural fields begin. Daviess
CR 375 WN and North River Rd in Knox County located inside the
levees are flooded.
&&
LAT...LON 3885 8712 3877 8723 3855 8723 3855 8726
3879 8729 3887 8715
$$
ILC185-INC027-051-083-125-050239-
/O.CON.KIND.FL.W.0357.000000T0000Z-200110T1500Z/
/PTRI3.1.ER.200102T0145Z.200107T0000Z.200110T0300Z.NO/
940 PM EST Fri Jan 3 2020
The Flood Warning continues for
The White River at Petersburg.
* until Friday January 10.
* At 8:30 PM Friday the stage was 17.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 18.6 feet by Monday evening then
begin falling. It will fall below flood stage Thursday evening.
* At 19.0 feet...Low bottomlands flood and flooding begins on higher
bottomlands. State Road 257 may begin to flood if Shoals gage
reading is over 17 feet. Private levees may be overtopped in many
cases.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-050239-
/O.CON.KIND.FL.W.0358.000000T0000Z-200110T1800Z/
/HAZI3.1.ER.000000T0000Z.200106T1200Z.200110T0600Z.NO/
840 PM CST Fri Jan 3 2020
The Flood Warning continues for
The White River at Hazleton.
* until Friday January 10.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...It is forecast to crest at 19.0 feet Monday morning and
will fall below flood stage by Friday January 10.
* At 19.0 feet...Flood waters cover the Hazleton softball field.
Pottsville Road is underwater and impassable.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$321
WGUS83 KIND 041522
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1022 AM EST Sat Jan 4 2020
...A Flood Warning continues for portions of the following waterways
in Indiana...
East Fork White River...White River...
.Minor lowland flooding will continue in a few locations along the
lower White River and at one location along the East Fork White
River. Flooding will continue into the weekend and perhaps into next
week at a couple of these locations.
Rainfall earlier this week caused rises along portions of main stem
rivers in southern Indiana, although most locations have remained
within a couple of feet of flood stage.
Lowland flooding will mainly impact local river roads, parks, and
agricultural land, although one river cabin community may be
impacted briefly near Hazleton.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-051521-
/O.EXT.KIND.FL.W.0001.000000T0000Z-200106T1942Z/
/SERI3.1.ER.200104T0830Z.200105T0600Z.200106T0742Z.NO/
1022 AM EST Sat Jan 4 2020
The Flood Warning continues for
The East Fork White River at Seymour.
* until Monday afternoon.
* At 8:45 AM Saturday the stage was 12.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 13.5 feet by late tonight then
begin falling. It will fall below flood stage late Sunday night.
* At 13.5 feet...Lowland flood continues. Jackson County Road 700 E
begins to flood.
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
INC027-051-083-125-050800-
/O.EXT.KIND.FL.W.0356.000000T0000Z-200105T0800Z/
/FREI3.1.ER.191231T0203Z.200102T0000Z.200104T2000Z.NO/
1022 AM EST Sat Jan 4 2020
The Flood Warning continues for
The White River at Edwardsport.
* until late tonight.
* At 7:00 AM Saturday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will continue to fall to below flood stage by this
afternoon.
* At 15.0 feet...Flooding of low agricultural fields begin. Daviess
CR 375 WN and North River Rd in Knox County located inside the
levees are flooded.
&&
LAT...LON 3885 8712 3877 8723 3855 8723 3855 8726
3879 8729 3887 8715
$$
ILC185-INC027-051-083-125-051521-
/O.EXT.KIND.FL.W.0357.000000T0000Z-200109T0400Z/
/PTRI3.1.ER.200102T0145Z.200105T1800Z.200108T1600Z.NO/
1022 AM EST Sat Jan 4 2020
The Flood Warning continues for
The White River at Petersburg.
* until Wednesday evening.
* At 9:30 AM Saturday the stage was 17.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 18.0 feet by Sunday afternoon then
begin falling. It will fall below flood stage Wednesday morning.
* At 18.0 feet...Lowland flooding begins to flood several Pike County
roads. Many of the following county roads begin to flood around
this level...east of SR 57 include CR 750N...CR 600N and CR 1000E.
Pike county road subject to flooding west of SR 57 include...CR 250
W...CR 400W...CR 675N...CR 700 N...CR 1000w...CR 900W...CR 700W
and CR 775W.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-051521-
/O.EXT.KIND.FL.W.0358.000000T0000Z-200108T2100Z/
/HAZI3.1.ER.000000T0000Z.200105T1800Z.200108T0900Z.NO/
922 AM CST Sat Jan 4 2020
The Flood Warning continues for
The White River at Hazleton.
* until Wednesday afternoon.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...It is forecast to crest at 18.1 feet Sunday afternoon
and will fall below flood stage by late Tuesday night.
* At 18.0 feet...Floodwaters cover much low ground in agricultural
season. Low lying oil fields...Pottsville Road and possibly a few
other low rural roads flood. High water isolates Pottstown, a
river cabin community.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$887
WGUS83 KIND 050117
FLSIND
Flood Statement
National Weather Service Indianapolis IN
816 PM EST Sat Jan 4 2020
...A Flood Warning continues for portions of the following waterways
in Indiana...
East Fork White River...White River...
.Minor lowland flooding will continue in a few locations along the
lower White River and at one location along the East Fork White
River. Flooding will continue into the weekend and perhaps into next
week at a couple of these locations.
Rainfall earlier this week caused rises along portions of main stem
rivers in southern Indiana, although most locations have remained
within a couple of feet of flood stage.
Lowland flooding will mainly impact local river roads, parks, and
agricultural land, although one river cabin community may be
impacted briefly near Hazleton.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-060115-
/O.EXT.KIND.FL.W.0001.000000T0000Z-200106T1912Z/
/SERI3.1.ER.200104T0830Z.200105T0600Z.200106T0712Z.NO/
816 PM EST Sat Jan 4 2020
The Flood Warning continues for
The East Fork White River at Seymour.
* until Monday afternoon.
* At 6:45 PM Saturday the stage was 13.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 13.7 feet by late tonight then
begin falling. It will fall below flood stage late Sunday night.
* At 13.5 feet...Lowland flood continues. Jackson County Road 700 E
begins to flood.
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
ILC185-INC027-051-083-125-060115-
/O.EXT.KIND.FL.W.0357.000000T0000Z-200109T0600Z/
/PTRI3.1.ER.200102T0145Z.200105T1800Z.200108T1800Z.NO/
816 PM EST Sat Jan 4 2020
The Flood Warning continues for
The White River at Petersburg.
* until late Wednesday night.
* At 7:30 PM Saturday the stage was 17.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 18.1 feet by Sunday afternoon then
begin falling. It will fall below flood stage Wednesday afternoon.
* At 18.0 feet...Lowland flooding begins to flood several Pike County
roads. Many of the following county roads begin to flood around
this level...east of SR 57 include CR 750N...CR 600N and CR 1000E.
Pike county road subject to flooding west of SR 57 include...CR 250
W...CR 400W...CR 675N...CR 700 N...CR 1000w...CR 900W...CR 700W
and CR 775W.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-060115-
/O.CON.KIND.FL.W.0358.000000T0000Z-200108T2100Z/
/HAZI3.1.ER.000000T0000Z.200105T1800Z.200108T0900Z.NO/
716 PM CST Sat Jan 4 2020
The Flood Warning continues for
The White River at Hazleton.
* until Wednesday afternoon.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...It is forecast to crest at 18.1 feet Sunday afternoon
and will fall below flood stage by late Tuesday night.
* At 18.0 feet...Floodwaters cover much low ground in agricultural
season. Low lying oil fields...Pottsville Road and possibly a few
other low rural roads flood. High water isolates Pottstown, a
river cabin community.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$976
WGUS83 KIND 051635
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1135 AM EST Sun Jan 5 2020
...A Flood Warning continues for portions of the following waterways
in Indiana...
East Fork White River...White River...
.Minor lowland flooding will continue in a few locations along the
lower White River and at one location along the East Fork White
River.
A strong storm system may bring heavy rainfall back to the area by next weekend.
This could renew flooding early next week. Monitor forecasts thru this week.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-061634-
/O.EXT.KIND.FL.W.0001.000000T0000Z-200106T2000Z/
/SERI3.1.ER.200104T0830Z.200105T0645Z.200106T0800Z.NO/
1135 AM EST Sun Jan 5 2020
The Flood Warning continues for
The East Fork White River at Seymour.
* until Monday afternoon.
* At 9:45 AM Sunday the stage was 13.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will continue to fall to below flood stage by late
tonight.
* At 13.5 feet...Lowland flood continues. Jackson County Road 700 E
begins to flood.
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
ILC185-INC027-051-083-125-061634-
/O.EXT.KIND.FL.W.0357.000000T0000Z-200108T1600Z/
/PTRI3.1.ER.200102T0145Z.200105T1800Z.200108T0400Z.NO/
1135 AM EST Sun Jan 5 2020
The Flood Warning continues for
The White River at Petersburg.
* until Wednesday morning.
* At 10:30 AM Sunday the stage was 18.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 18.1 feet by this afternoon then
begin falling. It will fall below flood stage Tuesday evening.
* At 18.0 feet...Lowland flooding begins to flood several Pike County
roads. Many of the following county roads begin to flood around
this level...east of SR 57 include CR 750N...CR 600N and CR 1000E.
Pike county road subject to flooding west of SR 57 include...CR 250
W...CR 400W...CR 675N...CR 700 N...CR 1000w...CR 900W...CR 700W
and CR 775W.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-061634-
/O.EXT.KIND.FL.W.0358.000000T0000Z-200108T1200Z/
/HAZI3.1.ER.000000T0000Z.200106T0000Z.200108T0000Z.NO/
1035 AM CST Sun Jan 5 2020
The Flood Warning continues for
The White River at Hazleton.
* until Wednesday morning.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...It is forecast to crest at 18.2 feet this evening and
will fall below flood stage by Tuesday evening.
* At 18.0 feet...Floodwaters cover much low ground in agricultural
season. Low lying oil fields...Pottsville Road and possibly a few
other low rural roads flood. High water isolates Pottstown, a
river cabin community.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$603
WGUS83 KIND 061603
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1103 AM EST Mon Jan 6 2020
...The Flood Warning is no longer in effect for portions of the
following waterways in Indiana...
East Fork White River...
.The East Fork White River...White River...Wabash River...Eel
River...Big Blue River...Sugar Creek or Muscatatuck River has fallen
below flood stage in central...Southern...Western...Southwest
Indiana.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-061633-
/O.CAN.KIND.FL.W.0001.000000T0000Z-200106T2000Z/
/SERI3.1.ER.200104T0830Z.200105T0645Z.200106T0706Z.NO/
1103 AM EST Mon Jan 6 2020
The Flood Warning is cancelled for
The East Fork White River at Seymour.
* At 9:45 AM Monday the stage was 10.9 feet.
* Flood stage is 12.0 feet.
* Fell below flood stage at Mon 02:06 AM.
* Forecast...It will continue to fall.
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 3, 9:34 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 3, 9:34 PM EST, 2 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 934 PM EST Fri Jan 3 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 324 PM EST Fri Jan 3 2020 Unsettled weather will continue through Saturday as a series of upper level waves interact with a frontal boundary moving away from the region. Rain is expected into tonight with snow mixing in late tonight and Saturday as colder air builds in. High pressure will bring dry weather for Sunday and Monday. Chances for a mix of rain and snow return Monday night into the middle of the week as an upper wave tracks through the Ohio Valley. && .NEAR TERM /Tonight/... Issued at 845 PM EST Fri Jan 3 2020 Surface low pressure currently located over southwest Ohio. An area of rain associated with the low expected to exit the eastern zones over the next couple of hours. A weak deformation zone currently moving into western Indiana is progged by the short term models to drift slowly across the area tonight, with the lift diminishing by the early morning hours of Saturday. Will keep the likely PoPs going until about 040700Z, when the deformation zone is expected to weaken, and drop the PoPs into the chance category after that. Still appears there may enough cold air for a change over to mixed precipitation or snow starting over the far northwest zones around 040400Z-040600Z, with this line slowly progressing southeast during the night. Added some fog over the southeast zones for the next several hours, as observations indicate some patchy thicker fog in those areas. The thicker fog should dissipate over the next few hours as winds increase some later tonight. Previous discussion follows. Cloudy...damp afternoon in progress with rain beginning to spread back into southern counties ahead of the next upper wave. Fog continues to be an issue as well...especially in spots north and west of the Indy metro with pockets of locally dense fog. A bit of a spread in temperatures at 20Z as the frontal boundary bisected the forecast area. Upper 30s and lower 40s were prevalent over the lower Wabash Valley with mid 40s to lower 50s over much of the rest of the forecast area near and south of the boundary. Rain will once again overspread much of the forecast area into tonight as an upper wave swings through the region and interacts with a developing surface low on the frontal boundary. The surface wave will shift east into the upper Ohio Valley by this evening taking the bulk of the deeper moisture east of the region. Upper level diffluence however will lag behind the surface wave and front and combined with weak mid level deformation...expect light but steady rainfall to linger into the early overnight before becoming more scattered late tonight. Will once again carry highest pops over the southeast half of the forecast area this evening. As that occurs...progressively colder air will advect into the region from the northwest behind the front with low level thermals gradually becoming supportive of snowflakes mixing in with the rain during the predawn hours into Saturday morning. Not expecting much impact from any light snow as surface temperatures will largely remain above freezing and rates are expected to remain light with deeper moisture departing the area. Temps...with the front moving through currently...temps will go only down in most locations from this point forward through tonight. Low level thermals are supportive of an overall model blend with temps bottoming out in the lower to mid 30s by daybreak Saturday. && .SHORT TERM /Saturday through Monday/... Issued at 324 PM EST Fri Jan 3 2020 Forecast challenges focus on precip chances into Saturday... including the potential for light snow. Model guidance remains consistent in keeping the trailing northern jet stream energy diving out of the northern Plains out of phase and completely separate from the surface wave and associated front shifting into the Mid Atlantic and Carolinas on Saturday. It also continues to weaken the feature as it gradually shears out over the region. With limited moisture return back into the region...continue to more and more unimpressed with snow accumulation potential as the upper wave axis swings through on Saturday. Low level thermals continue to support a mix of rain and snow through the day with potential for a period with snow as the dominant precip type but overall accums look like a dusting at best at this point with virtually no impact. Precipitation will wrap up quickly Saturday evening as the wave shifts east and surface ridging rapidly builds in. A fast moving surface wave will track across the northern Great Lakes Sunday and swing a trailing front through the area Sunday afternoon. With limited moisture over the area and forcing aloft displaced well north of the region closer the surface low...the only impacts from the passage of the front will be a brief increase in clouds and a period with gusty winds. The remainder of the short term will be quiet as high pressure settled over the region for early next week. Clouds will increase Monday afternoon in advance of an upper wave approaching from the west. Temps...MAV guidance continues to look more reasonable for highs through the period based on low level thermals. After a chilly... damp day Saturday...highs should largely revert into the 40s for Sunday and Monday. Lows in the 20s are expected both Saturday and Sunday nights. && .LONG TERM /Monday Night through Friday/... Issued at 221 PM EST Fri Jan 3 2020 A couple waves to watch in the long term period but no significant cold air expected. First system looks to impact the area Tuesday as a couple short waves drop through the region. System remains disorganized and not phased so currently not expecting a significant pcpn event. However, if these waves were to phase over the Great Lakes, a more substantial system would be possible. Another Pacific wave expected by next Friday with better moisture surge coming north and GOMEX wide open. Good warm surge ahead of wave so back to well above normal temps expected. && .AVIATION /Discussion for the 040300Z KIND TAF Update/... Issued at 929 PM EST Fri Jan 3 2020 Deformation zone over western Indiana associated with low pressure moving through Ohio is progged by short term model data to pass over the KIND terminal overnight. Will add some occasional light rain to the forecast as a result. Previous discussion follows. Short term model data suggest steadier rainfall currently over southern Indiana, affecting the KBMG/KIND terminals, will shift off to the east of the terminals by issuance time. However, with the approach of an upper trough off to the northwest, there will probably be patchy light rain and drizzle in the vicinity of the terminals for the balance of the night. Areas of visibilities below 1SM currently in the immediate post frontal zone may affect the KBMG/KIND terminals until 040100Z- 040200Z, before diminishing as gradient increases some. Widespread ceilings 004-008 AGL expected to linger for most of tonight, along with areas of visibility restrictions in light fog/precipitation. Surface winds 320-350 degrees at 4-7 kts this evening will gradually back to 280-310 degrees by sunrise Saturday. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Ryan NEAR TERM...Ryan/JAS SHORT TERM...Ryan LONG TERM....Lashley AVIATION...JAS
Hazardous weather outlook, Jan 3, 3:43 PM EST, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 343 PM EST Fri Jan 3 2020 INZ021-028>031-035>049-051>057-060>065-067>072-041000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 343 PM EST Fri Jan 3 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Rain may mix with snow overnight. Areas of fog through early evening. Hazards: Reduced visibilities in spots through early this evening. No impacts from light snow are anticipated overnight. Timing: Snow will begin mixing in with rain after 2 AM. Fog will linger into the early evening. Discussion: Rain will overspread much of the area late this afternoon and tonight as an upper level disturbance passes through the region. As colder air builds in overnight...rain will begin to mix with light snow. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Light snow may bring a dusting in spots Saturday. Light mixed precipitation possible again Monday night through midweek. Discussion: A trailing upper level disturbance will maintain light precipitation on Saturday with the potential for a dusting of snow in some areas. Dry conditions are expected late this weekend into early next week with small chances for wintry precipitation again Monday night through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Special weather statement, Jan 3, 4:50 PM EST, 4 hours 46 minutes before
Special Weather Statement National Weather Service Indianapolis IN 450 PM EST Fri Jan 3 2020 INZ030-031-037>042-045>049-052>057-060>065-067>072-040100- Clinton-Howard-Boone-Tipton-Hamilton-Madison-Delaware-Randolph- Putnam-Hendricks-Marion-Hancock-Henry-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Frankfort, Kokomo, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 450 PM EST Fri Jan 3 2020 ...Areas of Fog Through Early This Evening... Areas of fog with pockets of locally dense fog...will impact portions of central Indiana into the early evening. Visibilities in some locations may be as low as a quarter mile. Slow down and use low beam headlights if driving. Be prepared for sudden reductions in visibility, especially in low lying areas. Visibilities are expected to improve later this evening with fog diminishing as northwest winds increase and bring colder air into the region. Ryan
Nearby
River Flood Warnings in Indiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.